Texas, 2005

Damaging Wind in Texas, July 22, 2005

July 22, 2005 · NWS HGX · 2 events in 2 counties and zones

1 funnel cloud, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 22, 8:51 AM CST, 4 minutes earlier.

Area forecast discussion, Jul 22, 8:51 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
951 AM CDT FRI JUL 22 2005

.DISCUSSION...
WEAK SHORTWAVE JUST TO OUR NORTHEAST IS POISED TO MOVE INTO
SOUTHEAST TEXAS THIS AFTERNOON. THIS FEATURE IN COMBINATION WITH
DAYTIME HEATING AND A VERY MOIST AIRMASS (PRECIPITABLE WATER
VALUES STILL AT OR ABOVE 2 INCHES) WILL LEAD TO SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF THE AREA. STORMS ARE
ALREADY BEGINNING TO FIRE ALONG THE COAST IN OUR UNCAPPED AIRMASS.
WE COULD SEE SOME WATERSPOUTS WITH THE COASTAL WATERS ACTIVITY.
CURRENT FORECAST PACKAGE LOOKS GOOD...AND NO UPDATES ARE NEEDED AT
THIS TIME.

IN THE TROPICS...THE LATEST FORECAST ON TROPICAL STORM FRANKLIN
KEEPS THE SYSTEM OFF THE U.S. EAST COAST. THE AREA OF DISTURBED
WEATHER IN THE NORTHWEST CARIBBEAN SEA IS EXPECTED TO MOVE TO THE
WEST NORTHWEST AND NORTHWEST INTO THE GULF OF MEXICO. THIS SYSTEM
WILL CONTINUE TO BE MONITORED FOR POSSIBLE DEVELOPMENT AND
POTENTIAL IMPACT ON OUR SUNDAY AND MONDAY WEATHER. 42/35
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      94  76  95  75  93 /  50  30  30  30  40
HOUSTON (IAH)              92  75  93  75  92 /  50  30  30  30  40
GALVESTON (GLS)            90  83  91  82  91 /  50  30  40  20  50
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.
&&
Hazardous weather outlook, Jul 22, 6:42 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
742 AM CDT FRI JUL 22 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
230200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-
WALKER-WALLER-WASHINGTON-WHARTON-
742 AM CDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE AREA AS TEMPERATURES
RISE INTO THE MID 80S AND AN UPPER LEVEL DISTURBANCE MOVES INTO THE
AREA FROM THE NORTHEAST. GUSTY WINDS OF 30 TO 40 MPH MAY ACCOMPANY
THE STRONGER STORMS NORTHEAST OF A COLLEGE STATION TO CONROE TO
LIVINGSTON LINE. LOCALLY HEAVY DOWNPOURS WITH RAINFALL ACCUMULATIONS
OF UP TO 2 INCHES WILL BE POSSIBLE ESPECIALLY WHERE REPEATED STORMS
OCCUR. GENERAL RAINFALL AMOUNTS UNDER ONE INCH CAN BE EXPECTED
ELSEWHERE.

OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Houston radar (KHGX), 52 km away, was scanning. The volume nearest the first event began at 20:40 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.

Funnel Cloud, Harris

When
July 22, 8:55 AM CST
Where
Harris County, Seabrook
Reported by
LAW ENFORCEMENT
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

Sighted near Port Road.

Thunderstorm Wind, Montgomery

When
July 22, 2:43 PM CST
Where
Montgomery County, Lake Conroe Dam
Measured
61 kt (70 mph) estimated gust
Property damage
$13,000
Reported by
TRAINED SPOTTER
Coordinates
30.350, -95.550

Some tree damage.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458961, 5458962.